Alert archive / Mississippi / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 129, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 23, 2025, 7:08 PM CDT for Attala County, Choctaw County, Montgomery County, Mississippi. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 23, 2025, 7:08 PM CDT (00:08 UTC)
- Expired
- Mar 23, 2025, 8:15 PM CDT
- In force
- 67 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 2.0 in
- Wind
- 60.0 mph
Counties Attala County, MS, Choctaw County, MS, Montgomery County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 124 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 23, 5:06 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.1 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1339 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 717 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 12.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 6:45 PM CDT, 23 minutes earlier.
Area forecast discussion, Mar 23, 6:45 PM CDT, 23 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 645 PM CDT Sun Mar 23 2025 ...New AVIATION... .DISCUSSION... Issued at 255 PM CDT Sun Mar 23 2025 Through Tonight: No changes are needed with this update to the current forecast for this afternoon into overnight. The Slight Risk for severe thunderstorms remains in place, with possible damaging wind, large hail, and even isolated tornadoes with severe storms that develop. Latest observations and satellite imagery show the continued convective evolution of cumulus deck across the area as temperatures have warmed into the upper 70s and lower 80s. A few initial showers have already developed. The mixed layer atop this moist boundary layer will support stronger updrafts as this afternoon and evening progress. Convergence in vicinity of the approaching cold front and with some more subtle boundaries of convergence will be the areas of focus for showers and storms into the overnight. 700-500mb lapse rates of 7.5-8.0 C/km are in place atop the corridor of 1500-2500 J/kg MLCAPE extending from South Texas into Northwest Mississippi, and vertical totals of 28-30 align with large hail potential. Upscale growth from afternoon/evening thunderstorms will result in better damaging wind gust and isolated tornado potential along cold pool boundaries, especially if any bowing segment can become more favorably aligned with low-level wind shear. POPs will largely drop off by Monday morning, however the lingering front may keep some chance for showers in the Pine Belt of Southeast MS through late morning. Monday through Sunday: We are starting to enter the time of year where these fronts don't quite clear the region and better upper-level forcing pulls northward. The upper-level pattern through the remainder of the week will feature western ridging and eastern troughing with northwest flow between. Meanwhile at the surface, moist unstable air will remain around the western Gulf, ready to be pulled northward again with any passing wave. Models hint at potential disturbances with the frontal zone lingering around the Gulf Coast region through midweek, and this can sometimes allow upstream MCS thunderstorm activity to propagate southeast into our area. Otherwise, it will be in the Friday-Saturday time frame when the upper-level pattern breaks down some and allows a stronger weave to move across the central CONUS and bring better chances for thunderstorms. Severe storms cannot be ruled out at the end of this week, though confidence in coverage and timing was too low to include in the most recent Days 4-7 severe weather outlook. /NF/ && .AVIATION... (00Z TAFS) Issued at 645 PM CDT Sun Mar 23 2025 VFR conditions prevail across much of the area, though an MVFR stratus deck encompasses portions of south MS and south LA. Numerous severe storms are ongoing across portions of central and north MS, southeast AR, and northeast LA ahead of an approaching cold front. These will continue into the night, with hail up to 2" and severe wind gusts of 50-60 kt possible in the storms. A tornado or two cannot be ruled out. Storms will end overnight into early Monday morning and winds will shift to N/NW as the front pushes southeastward across the area. Conditions are expected to return to VFR during the morning in most areas Monday. /DL/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 58 75 52 81 / 90 10 0 0 Meridian 58 75 50 81 / 90 20 0 0 Vicksburg 57 75 52 82 / 90 0 0 0 Hattiesburg 62 79 54 84 / 80 50 0 0 Natchez 59 77 55 81 / 80 20 0 0 Greenville 51 71 51 80 / 90 0 0 0 Greenwood 53 73 51 80 / 90 0 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && NF/DL
In the hours before
Special weather statement, Mar 23, 5:09 PM CDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Jackson MS
509 PM CDT Sun Mar 23 2025
MSZ019-034-035-232315-
Washington MS-Humphreys MS-Sunflower MS-
509 PM CDT Sun Mar 23 2025
...A STRONG THUNDERSTORM WILL IMPACT SUNFLOWER...CENTRAL WASHINGTON
AND NORTHWESTERN HUMPHREYS COUNTIES THROUGH 615 PM CDT...
At 508 PM CDT, Doppler radar was tracking a strong thunderstorm near
Wayside, or 8 miles northwest of Hollandale, moving northeast at 35
mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Arcola, Darlove, Estill, Hollandale, Tribbett, and Leland around
515 PM CDT.
Holly Ridge and Indianola around 530 PM CDT.
Inverness around 535 PM CDT.
Moorhead around 545 PM CDT.
Sunflower around 555 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
southeastern Arkansas...and central, north central and northwestern
Mississippi.
&&
LAT...LON 3316 9045 3314 9100 3324 9106 3328 9105
3328 9109 3330 9110 3353 9080 3353 9076
3356 9076 3362 9068 3362 9066 3363 9066
3379 9045
TIME...MOT...LOC 2208Z 243DEG 29KT 3326 9096
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
ECLocal storm report, Mar 23, 5:38 PM CDT, 1 hour 30 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
538 PM CDT Sun Mar 23 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM Hail Pioneer 32.74N 91.44W
03/23/2025 M1.25 Inch West Carroll LA Public
&&
CELocal storm report, Mar 23, 5:49 PM CDT, 1 hour 19 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
549 PM CDT Sun Mar 23 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM Hail Bolton 32.35N 90.46W
03/23/2025 E0.25 Inch Hinds MS Law Enforcement
Hail the size of pearls fell in Bolton.
&&
NFLocal storm report, Mar 23, 5:52 PM CDT, 1 hour 16 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
552 PM CDT Sun Mar 23 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM Hail Bolton 32.35N 90.46W
03/23/2025 E0.75 Inch Hinds MS Public
Corrects previous hail report from Bolton.
Hail up to the size of pennies fell in
Bolton.
&&
NFSpecial weather statement, Mar 23, 5:58 PM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Jackson MS
558 PM CDT Sun Mar 23 2025
LAZ009-MSZ040-041-232345-
East Carroll LA-Sharkey MS-Issaquena MS-
558 PM CDT Sun Mar 23 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN EAST CARROLL
PARISH...NORTHWESTERN ISSAQUENA AND WESTERN SHARKEY COUNTIES THROUGH
645 PM CDT...
At 558 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lake Providence, moving east at 30 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Onward, Cary, Mayersville, and Fitler around 605 PM CDT.
Rolling Fork around 615 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
northeastern Louisiana...and west central Mississippi.
&&
LAT...LON 3271 9120 3289 9120 3300 9078 3269 9077
TIME...MOT...LOC 2258Z 264DEG 24KT 3280 9111
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
ECLocal storm report, Mar 23, 6:11 PM CDT, 57 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
611 PM CDT Sun Mar 23 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM Hail 1 S Pioneer 32.73N 91.44W
03/23/2025 M2.00 Inch West Carroll LA Storm Chaser
1.5 to 2.0 inch hail along hwy 17.
&&
CEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 7:14 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Montgomery | 61 min |
| Mar 23, 7:18 PM CDT | Tornado Warning | JAN | Issaquena, Sharkey | 38 min |
| Mar 23, 7:21 PM CDT | Severe Thunderstorm Warning | JAN | Sunflower, Washington | 54 min |
| Mar 23, 7:28 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 62 min |
| Mar 23, 7:36 PM CDT | Severe Thunderstorm Warning | JAN | Leflore, Sunflower | 54 min |
| Mar 23, 7:37 PM CDT | Severe Thunderstorm Warning | JAN | Leflore, Sunflower | 53 min |
| Mar 23, 7:54 PM CDT | Severe Thunderstorm Warning | JAN | Montgomery, Webster | 51 min |
| Mar 23, 8:04 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Holmes, Humphreys, Leflore, Sunflower | 56 min |
| Mar 23, 8:15 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Montgomery | 60 min |
| Mar 23, 8:30 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Issaquena, Sharkey, Washington | 60 min |
| Mar 23, 8:34 PM CDT | Flash Flood Warning | JAN | Carroll, Choctaw, Holmes, Leflore, Montgomery, Webster | 4 hr |
| Mar 23, 8:51 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Montgomery, Webster | 54 min |
| Mar 23, 9:10 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Yazoo | 65 min |
| Mar 23, 9:13 PM CDT | Flash Flood Warning | JAN | Sunflower, Washington | 3 hr |
| Mar 23, 9:14 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Choctaw, Montgomery, Webster | 61 min |
| Mar 23, 9:29 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Holmes, Leflore | 47 min |
| Mar 23, 9:46 PM CDT | Special Weather Statement | JAN | Clay | 59 min |
| Mar 23, 10:15 PM CDT | Flash Flood Warning | JAN | Humphreys, Issaquena, Sharkey, Washington, Yazoo | 4 hr |
| Mar 23, 10:21 PM CDT | Special Weather Statement | JAN | Attala, Choctaw | 54 min |
| Mar 23, 10:27 PM CDT | Special Weather Statement | JAN | Sunflower | 33 min |
| Mar 23, 10:49 PM CDT | Special Weather Statement | JAN | Leflore | 56 min |
| Mar 23, 10:52 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 27 min |
| Mar 23, 10:54 PM CDT | Severe Thunderstorm Warning | JAN | Attala | 39 min |
| Mar 23, 11:21 PM CDT | Special Weather Statement | JAN | Noxubee, Winston | 54 min |
| Mar 23, 11:54 PM CDT | Special Weather Statement | JAN | Hinds | 66 min |
| Mar 24, 12:13 AM CDT | Special Weather Statement | JAN | Winston | 62 min |
| Mar 24, 12:32 AM CDT | Special Weather Statement | JAN | Warren | 58 min |
| Mar 24, 12:55 AM CDT | Special Weather Statement | JAN | Hinds, Rankin, Scott | 65 min |
| Mar 24, 12:58 AM CDT | Special Weather Statement | JAN | Kemper | 62 min |
| Mar 24, 1:40 AM CDT | Special Weather Statement | JAN | Claiborne, Jefferson | 65 min |
| Mar 24, 1:43 AM CDT | Special Weather Statement | JAN | Newton, Smith | 62 min |
| Mar 24, 1:54 AM CDT | Tornado Warning | JAN | Scott | 9 min |
| Mar 24, 2:03 AM CDT | Severe Thunderstorm Warning | JAN | Jasper, Newton, Scott, Smith | 42 min |
| Mar 24, 2:47 AM CDT | Special Weather Statement | JAN | Clarke, Jasper, Lauderdale | 43 min |
| Mar 24, 3:40 AM CDT | Special Weather Statement | JAN | Forrest, Jones, Lamar | 65 min |
| Mar 24, 9:14 AM CDT | River Flood Warning | JAN | Attala, Holmes | 19 days |
| Mar 23, 9:36 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse | 54 min |
| Mar 23, 10:26 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll, Morehouse, West Carroll | 41 min |
| Mar 23, 11:46 PM CDT | Special Weather Statement | JAN | Franklin, Madison | 59 min |
| Mar 24, 1:11 AM CDT | Special Weather Statement | JAN | Franklin | 64 min |
| Mar 24, 1:13 AM CDT | Special Weather Statement | JAN | Morehouse | 62 min |
| Mar 24, 1:47 AM CDT | Special Weather Statement | JAN | Ashley | 58 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.